Alert archive / Hawaii / Gale Warnings in 2016
Gale Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Jun 30, 2016, 3:31 PM HST. It took effect at Jul 1, 2016, 3:36 AM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2016, 3:31 PM HST (01:31 UTC)
- In effect from
- Jul 1, 2016, 3:36 AM HST
- Expired
- Jul 2, 2016, 3:24 PM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
364 WHHW70 PHFO 010131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST THU JUN 30 2016 ...GALE WARNING STARTING FRIDAY MORNING FOR THE TYPICAL WINDY WATERS AROUND THE BIG ISLAND AND MAUI... ...SMALL CRAFT ADVISORY FOR ALL OTHER WATERS AND CHANNELS... .A SURFACE HIGH FAR NORTHEAST OF HAWAII WILL BUILD AS IT MOVES SLOWLY WEST-SOUTHWEST DURING THE NEXT COUPLE OF DAYS. TRADE WINDS WILL STRENGTHEN AND ARE EXPECTED TO REACH GALE FORCE STARTING FRIDAY MORNING OVER THE TYPICALLY WINDY WATERS AROUND THE BIG ISLAND AND MAUI. OTHERWISE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE OTHER WATERS SURROUNDING THE HAWAIIAN ISLANDS. PHZ120-121-123-124-011445- /O.EXT.PHFO.SC.Y.0032.000000T0000Z-160701T1600Z/ /O.UPG.PHFO.GL.A.0003.160701T0400Z-160703T0400Z/ /O.NEW.PHFO.GL.W.0004.160701T1600Z-160703T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 331 PM HST THU JUN 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM HST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...EAST 20 TO 25 KT TONIGHT...INCREASING TO 25 TO 35 KT ON FRIDAY AND CONTINUING THROUGH SATURDAY. * SEAS...5 TO 8 FT TONIGHT...INCREASING TO 8 TO 12 FT FRIDAY AND CONTINUING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ111>116-118-011445- /O.EXT.PHFO.SC.Y.0032.160701T0131Z-160704T0400Z/ KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY LEEWARD WATERS- 331 PM HST THU JUN 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS...EAST 20 TO 25 KT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110-117-119-122-011445- /O.CON.PHFO.SC.Y.0032.000000T0000Z-160704T0400Z/ KAUAI NORTHWEST WATERS-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY- BIG ISLAND WINDWARD WATERS- 331 PM HST THU JUN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS...EAST 20 TO 25 KT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
4 follow-up statements
858 WHHW70 PHFO 011336 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST FRI JUL 1 2016 PHZ120-121-123-124-020245- /O.CAN.PHFO.SC.Y.0032.000000T0000Z-160701T1600Z/ /O.EXT.PHFO.GL.W.0004.160701T1336Z-160703T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 336 AM HST FRI JUL 1 2016 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...EAST WINDS 25 TO 35 KT. * SEAS...WIND WAVES 8 TO 14 FT...HIGHEST OVER THE ALENUIHAHA CHANNEL AND WATERS SOUTH OF BIG ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-020245- /O.CON.PHFO.SC.Y.0032.000000T0000Z-160704T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 336 AM HST FRI JUL 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS...EAST 20 TO 25 KT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
338 WHHW70 PHFO 020145 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST FRI JUL 1 2016 ...STRONG TO GALE FORCE TRADE WINDS... PHZ120-121-123-124-021445- /O.CON.PHFO.GL.W.0004.000000T0000Z-160703T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 345 PM HST FRI JUL 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WINDS...EASTERLY GALES TO 35 KT. * SEAS...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>119-122-021445- /O.CON.PHFO.SC.Y.0032.000000T0000Z-160704T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- 345 PM HST FRI JUL 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS...TO 25 KT. * SEAS...TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ DONALDSON
606 WHHW70 PHFO 021346 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST SAT JUL 2 2016 PHZ120-121-123-124-030300- /O.CON.PHFO.GL.W.0004.000000T0000Z-160703T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 346 AM HST SAT JUL 2 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...EASTERLY GALES TO 35 KT. * SEAS...10 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ111-118-122-030300- /O.EXT.PHFO.SC.Y.0032.000000T0000Z-160703T0400Z/ KAUAI WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 346 AM HST SAT JUL 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...EASTERLY TO 25 KT. * SEAS...8 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110-112>117-119-030300- /O.CON.PHFO.SC.Y.0032.000000T0000Z-160704T0400Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAALAEA BAY- 346 AM HST SAT JUL 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS...EASTERLY TO 25 KT. * SEAS...7 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
089 WHHW70 PHFO 030124 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST SAT JUL 2 2016 PHZ120-121-123-124-031415- /O.CAN.PHFO.GL.W.0004.000000T0000Z-160703T0400Z/ /O.EXB.PHFO.SC.Y.0032.000000T0000Z-160705T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 324 PM HST SAT JUL 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...EASTERLY TO 30 KT. * SEAS...8 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ111-118-122-030230- /O.CAN.PHFO.SC.Y.0032.000000T0000Z-160703T0400Z/ KAUAI WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 324 PM HST SAT JUL 2 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND HAVE DECREASED ACROSS THE AREA ALLOWING THE SMALL CRAFT ADVISORY TO EXPIRE FOR THE KAUAI WINDWARD WATERS...MAUI COUNTY LEEWARD WATERS AND THE BIG ISLAND WINDWARD WATERS. $$ PHZ114>117-119-031415- /O.EXT.PHFO.SC.Y.0032.000000T0000Z-160705T0400Z/ OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAALAEA BAY- 324 PM HST SAT JUL 2 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * WINDS...EASTERLY TO 30 KT. * SEAS...8 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ110-112-113-031415- /O.CON.PHFO.SC.Y.0032.000000T0000Z-160704T0400Z/ KAUAI NORTHWEST WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- 324 PM HST SAT JUL 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS...EASTERLY TO 25 KT. * SEAS...7 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Jun 30, 10:10 AM HST, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 10:10 AM HST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1010 AM HST THU JUN 30 2016 .SYNOPSIS... Trade winds will continue over the islands for the foreseeable future, becoming strong and gusty by Friday, and remaining that way through the holiday weekend. A dry and stable air mass is expected to move over the islands from the east by tonight, with mostly dry conditions continuing into Saturday. The airmass will gradually moisten from late Saturday through Monday, leading to increasing trade wind showers that will spread leeward on the smaller islands. && .DISCUSSION... Surface high pressure centered far NE of the islands will strengthen somewhat and move slowly W the next couple of days. This will lead to increasing trade winds over the next 12 to 36 hours, with breezy to locally windy conditions expected to persist through the holiday weekend. Model guidance continues to indicate significant drying of the island air mass later today through Friday as a strong mid-level ridge builds over the islands at the same time a significant dry slot moves in from the E. Shower chances will be quite low, and any precipitation that occurs will be light, and amount to very little. Along the leading edge of the encroaching dry air mass, a relatively narrow area of increased low clouds and showers is noted, with this feature tracking steadily W, currently along the longitude of the Big Island and Maui. The interaction between the strengthening winds, the strong stability and island terrain is expected to lead to locally strong wind gusts, especially over mountain ridges and to the lee of the mountains. Wind gusts may become strong enough to support the issuance of a wind advisory,especially Friday and Saturday, when the low-level subsidence inversion is expected to be especially low and strong. The base of the inversion will gradually rise from late Saturday into Monday, as moisture embedded within the trade wind flow increases from the unusually dryness seen Friday and Saturday. The GFS and ECWMF have been consistent with most aspects of the forecast through the weekend, so confidence is fairly high. This moistening will lead to gradually increasing trade wind showers, with a fairly typical trade wind weather pattern delivering passing showers for July 4th outdoor activities on Sunday and Monday. With the moisture depth increasing to near 10 kft, showers may more easily spread leeward on the smaller islands, with the potential for the trade wind flow to become somewhat showery into Wednesday. Diminishing moisture is expected to lead to fewer trade showers for the second half of next week, while trade wind speeds gradually ease. A persistent and slow-moving trough aloft will remain several hundred miles W of the islands through the middle of next week. This feature is expected to remain sufficiently far from the islands to not destabilize the island atmosphere, but associated SW flow over the islands will carry varying amounts of mid- and high-level clouds over the islands into the middle of next week. && .AVIATION... Clouds and scattered showers will remain focused over windward areas today, with isolated MVFR conditions possible. VFR conditions will prevail elsewhere across the state. A drier airmass will move into the state from the east this afternoon and tonight, with showers decreasing even over the windward areas. Trade winds will increase through tonight, and AIRMET TANGO for low level turbulence over and south through west of the mountains will remain in effect. && .MARINE... A Small Craft Advisory (SCA) is in effect for most Hawaiian waters already, or starting tonight. The SCA will be continuing for all of these waters through Sunday afternoon. A gale watch remains in place for the Pailolo and Alenuihaha Channels, and the waters south of the Big Island, starting tonight and continuing through Saturday as the trades are forecast to strengthen to gale force over these waters by Friday. Surf is expected to remain below the high surf advisory criteria along all shorelines through Friday. As the trade winds strengthen, expect elevated rough surf along windward shores, and a high surf advisory for the E facing shores will likely be necessary starting Saturday, and continuing into early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Gale Watch from 6 PM HST this evening through Saturday afternoon for Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST this evening for Pailolo Channel- Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Sunday for Kauai Northwest Waters-Maui County Windward Waters-Maalaea Bay-Big Island Windward Waters. Small Craft Advisory from 6 PM this evening to 6 PM HST Sunday for Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Leeward Waters. && Birchard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:33 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.